Alert archive / Iowa / Frost Advisories in 2014
Frost Advisory 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this frost advisory at May 16, 2014, 2:07 PM CDT for Clark County, Scotland County, Missouri; 13 counties in Illinois; 21 counties in Iowa. It took effect at May 17, 2014, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2014, 2:07 PM CDT (19:07 UTC)
- In effect from
- May 17, 2014, 1:00 AM CDT
- Expired
- May 17, 2014, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
645 WWUS73 KDVN 161907 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 207 PM CDT FRI MAY 16 2014 ...AREAS OF FROST TONIGHT... .HIGH PRESSURE WILL BRING CLEARING SKIES THIS EVENING ALONG WITH LIGHT OR CALM WINDS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL TO THE LOWER TO MID 30S WITH AREAS OF FROST EXPECTED LATER TONIGHT. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-170315- /O.NEW.KDVN.FR.Y.0002.140517T0600Z-140517T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 207 PM CDT FRI MAY 16 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY. * TIMING...1 AM TO 7 AM TONIGHT. * TEMPERATURES...FALLING TO THE LOWER TO MID 30S. * IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ HAASE
3 follow-up statements
075 WWUS73 KDVN 170216 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 916 PM CDT FRI MAY 16 2014 ...AREAS OF FROST LATE TONIGHT... .HIGH PRESSURE WILL BRING CLEARING SKIES THIS EVENING ALONG WITH LIGHT OR CALM WINDS OVERNIGHT. THIS WILL ALLOW TEMPERATURES TO FALL TO THE LOWER TO MID 30S WITH AREAS OF FROST EXPECTED LATER TONIGHT. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171030- /O.CON.KDVN.FR.Y.0002.140517T0600Z-140517T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 916 PM CDT FRI MAY 16 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY... * TIMING...1 AM TO 7 AM TONIGHT. * TEMPERATURES...FALLING TO THE LOWER TO MID 30S. * IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$ NICHOLS
867 WWUS73 KDVN 170820 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 320 AM CDT SAT MAY 17 2014 ...FROST POSSIBLE EARLY THIS MORNING... .CLEARING SKIES ALONG WITH LIGHT OR CALM WINDS AND TEMPERATURES IN THE 30S MAY ALLOW SOME PATCHY FROST TO DEVELOP BY SUNRISE. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171200- /O.CON.KDVN.FR.Y.0002.000000T0000Z-140517T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 320 AM CDT SAT MAY 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * TIMING...1 AM TO 7 AM TONIGHT. * TEMPERATURES...FALLING TO THE MID 30S. * IMPACTS...FROST COULD DAMAGE OR KILL YOUNG SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. COVER OR MOVE SENSITIVE PLANTS INDOORS. && $$
254 WWUS73 KDVN 171156 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 656 AM CDT SAT MAY 17 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171300- /O.EXP.KDVN.FR.Y.0002.000000T0000Z-140517T1200Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 656 AM CDT SAT MAY 17 2014 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... TEMPERATURES ARE STARTING TO WARM FROM COLD OVERNIGHT LOWS. THEREFORE...THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at May 16, 12:47 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, May 16, 12:47 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1247 PM CDT FRI MAY 16 2014 .UPDATE... ISSUED AT 1053 AM CDT FRI MAY 16 2014 HAVE UPDATED TO LOWER THE AFTERNOON TEMPERATURES A COUPLE OF DEGREES. LOCATIONS IN OUR EASTERN CWA MAY STRUGGLE TO REACH 50 WHILE ELSEWHERE LOWER TO MID 50S SEEM ON TARGET. THE RECORD COOL HIGH FOR DUBUQUE IS IN JEOPARDY. WITH SOME AFTERNOON HEATING AND INSTABILITY SCATTERED RAIN SHOWERS SHOULD DEVELOP AND THEN QUICKLY DIMINISH TOWARDS EVENING. WILL EVALUATE THE FROST POTENTIAL FOR TONIGHT BUT FOR NOW WILL CONTINUE WITH THE PATCHY FROST WORDING WITH TEMPERATURES DIPPING INTO THE MID 30S. UPDATE ISSUED AT 943 AM CDT FRI MAY 16 2014 SOME REPORTS OF LIGHT SNOW MIXED WITH THE RAIN IN NW IL HAS NOW TURNED BACK TO ALL RAIN AS THE BOUNDARY LAYER CONTINUES TO WARM. THE STRONG VORT MAX/UPPER LOW HAS NOW SHIFTED INTO CENTRAL IL TAKING THE STRONG FORCING EAST OF THE DVN CWA. AS A RESULT...THE RAIN WAS DIMINISHING IN OUR IL COUNTIES. IN THE MEANTIME SUBSIDENCE IN THE WAKE OF THE SYSTEM WAS BRINGING SOME CLEARING IN OUR NW COUNTIES. LATER THIS MORNING AND AFTERNOON STRATOCUMULUS SHOULD FILL BACK IN ALONG WITH INSTABILITY POPCORN SHOWERS DUE TO THE COLD AIR ALOFT. THE POCKET OF -30C 500 MB TEMPERATURES THAT WAS OVER THE CWA YESTERDAY AND LAST NIGHT WAS MOVING AWAY FROM THE DVN CWA THIS MORNING. WILL MONITOR TEMPERATURES THROUGHOUT THE DAY AS SOME LOCATIONS MAY STRUGGLE TO REACH FORECAST HIGHS. UPDATE ISSUED AT 656 AM CDT FRI MAY 16 2014 IN THE LAST 10 MINUTES REPORTS OF SNOW MIXED WITH THE RAIN HAVE BEEN RECEIVED FROM SPOTTERS OR CO-OP OBSERVERS IN FREEPORT...LANARK...AND SHANNON ILLINOIS. DUAL-POL RADAR DATA DOES HAVE A SLIGHT LOWERING IN CORRELATION COEFFICIENT IN THIS AREA. THIS SLIGHT LOWERING COMBINED WITH THE STRONG FORCING ALOFT IS ALLOWING A MIX TO DEVELOP. RAP AND RADAR TRENDS SUGGEST THE FORCING WILL WEAKEN OVER THE NEXT FEW HOURS ALLOWING THE MIX TO CHANGE BACK OVER TO ALL RAIN. UPDATE ISSUED AT 638 AM CDT FRI MAY 16 2014 RAIN WEST OF THE MISSISSIPPI IS SLOWLY DECAYING AS THE FORCING WEAKENS. HOWEVER...A NEW DISTURBANCE ALOFT HAS INCREASED THE FORCING EAST OF THE MISSISSIPPI ALLOWING THE RAIN TO BECOME HEAVIER. THIS NEW ROUND OF FORCING SHOULD MOVE OFF OVER THE NEXT FEW HOURS CREATING A LULL IN PRECIPITATION/INTENSITY. ADDITIONAL DISTURBANCES WILL COMBINE WITH THE COOL AIR ALOFT AND DEVELOP NEW CLOUDS/SHOWERS STARTING AROUND MID DAY THAT CONTINUE INTO THE AFTERNOON. && .SYNOPSIS... ISSUED AT 348 AM CDT FRI MAY 16 2014 06Z SFC ANALYSIS HAS A WEAK LOW SOUTHEAST OF KMLI WITH AN INVERTED TROF INTO SOUTHERN WISCONSIN. A DISSIPATING COLD FRONT RAN FROM THE LOW INTO THE LOWER OHIO VALLEY AND THEN BACK INTO SOUTHERN ARKANSAS. DEW POINTS WERE IN THE 40S AND 50S FROM THE LOW INTO THE DEEP SOUTH WITH 20S AND 30S ACROSS THE PLAINS AND GREAT LAKES. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM CDT FRI MAY 16 2014 THE UPPER LOW WILL SLOWLY DRIFT TOWARD THE GREAT LAKES DURING THE DAY WHILE NUMEROUS DISTURBANCES ROTATE AROUND IT. THE CURRENT RAIN ACROSS THE AREA WILL DO A SLOW DRIFT TO THE SOUTH AND EAST THROUGH SUNRISE AND CONTINUE A SLOW DRIFT TO THE EAST DURING THE MORNING HOURS. COLD AIR ALOFT WILL RE-DEVELOP CLOUDS FROM LATE MORNING THROUGH THE AFTERNOON WITH NEW DIURNAL SHOWERS. VERY LOW FREEZING LEVELS ALOFT MEAN THAT ANY RESPECTABLY STRONG SHOWER WILL BE CAPABLE OF PRODUCING VERY SMALL HAIL. TEMPERATURES WILL LIKELY SPEND A GOOD PORTION OF THE DAY IN THE 40S BUT ANY BRIEF PERIODS OF SUN WILL POP TEMPERATURES INTO THE 50S BEFORE CLOUDS FORM. SUNSET AND WEAKENING FORCING ALOFT WILL ALLOW THE SHOWERS TO SLOWLY DISSIPATE DURING THE EVENING WITH GENERALLY DRY CONDITIONS AFTER MIDNIGHT. THE QUESTION AFTER MIDNIGHT IS TEMPERATURES AND FROST POTENTIAL. ANY CLEARING COMBINED WITH NEAR CALM WINDS WILL ALLOW TEMPERATURES TO PLUMMET...POSSIBLY INTO THE LOWER 30S. HOWEVER...THE HIGH DOES WEAKEN WITH TIME WHICH ALLOWS WINDS TO REMAIN UP A BIT. FROST IS POSSIBLE IN SHELTERED VALLEYS AND LOW LYING AREAS AND HAVE ADDED A MENTION OF PATCHY FROST. TEMPERATURES/FROST POTENTIAL WILL NEED TO BE RE-EVALUATED BY THE NEXT SHIFT FOR ANY POTENTIAL HEADLINES. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 348 AM CDT FRI MAY 16 2014 MAINLY DRY THIS WEEKEND WITH NEAR TO BELOW NORMAL TEMPS...THEN WARMER NEXT WEEK AND TURNING ACTIVE WITH POTENTIAL FOR SEVERAL ROUNDS OF SHOWERS AND STORMS. SAT-SAT NGT...KEPT SLIGHT CHC POPS EASTERN CWA ON SAT FOR FEW INSTABILITY SHOWERS BUT MOST SOUNDINGS QUITE DRY IN SUB CLOUD LAYER WITH MID LEVEL INVERSION AND WITH NO COHERENT FORCING SIGNAL SHOWN ATTIM FEEL MAINLY JUST DIURNAL CU FLATTENING WITH TIME. HIGHS AROUND 60F TO LOWER 60S. SAT NGT MAINLY CLEAR SKIES WITH LOWS NEAR GUIDANCE BLEND AND MOSTLY AROUND 40F TO LOWER 40S... BUT IF WINDS GO CALM OR IF THEY BACK MORE TO SOUTHEAST WITH FETCH OFF DEPARTING HIGH COULD SEE MORE LOWS IN THE UPPER 30S ESPECIALLY IN LOW LYING AREAS. SUN-SUN NGT...WINDS GENERALLY LIGHT AND BACKING NOT SUPPORTIVE OF SUBSTANTIAL WARMING DESPITE MAINLY SUNNY SKIES... THUS WARMER DUE TO MODERATION OF AIRMASS AND INCREASING SOLAR INSOLATION WITH HIGHS WELL INTO THE 60S WITH SOME AREAS POSSIBLY NEAR 70F SOUTHWEST CWA. KEPT DRY FCST SUN NGT WITH UPPER RIDGE BUILDING OVERHEAD AND MAIN FORCING FROM LOW LEVEL JET STAYING TO OUR WEST. MON-MON NGT...UPPER RIDGE IS SHOWN TO SHIFT EAST BY MON NGT WITH RAIN CHANCES DEVELOPING WITH LOW LEVEL JET AND MOIST TRANSPORT NORTH OF WARM FRONT. IF WINDS STAY SLIGHTLY MORE BACKED THEN PCPN MAY STRUGGLE TO MAKE INROADS AS FETCH WOULD BRING DRIER AIR FROM BENEATH OHIO VLY HIGH. ANY PCPN MAINLY JUST SHOWERS ON MON THEN COULD SEE NOCTURNAL CONVECTION DEVELOPING MON NGT WITH LOW LEVEL JET. HIGHS MON CHALLENGING WITH POTENTIAL DEBRIS CLOUDS AT THE VERY LEAST AND POSSIBLY SOME PCPN. HAVE THEREFORE STAYED SOMEWHAT CONSERVATIVE AND KEEPING HIGHS NEAR 70F OR IN THE LOWER 70S...BUT WITH 850 MB TEMPS CLIMBING TO AROUND 10C COULD SEE MORE WIDESPREAD MID 70S ESPECIALLY WEST OF MISSISSIPPI RIVER IF MORE SOLAR INSOLATION. TUE-THU...THIS PERIOD LOOKS ACTIVE WITH POTENTIAL FOR A FEW ROUNDS OF SHOWERS AND STORMS WITH FRONTAL BOUNDARY IN/NEAR CWA AND SEVERAL RIDGE RIDING UPPER LEVEL DISTURBANCES. MODELS SUGGEST ZONAL FLOW ALOFT WITH BROAD RIDGE TO OUR SOUTH FOR AT LEAST PORTION OF THE PERIOD AND THIS IS TYPICALLY A FAVORABLE PATTERN FOR MCS/S TO IMPACT OUR CWA. UPPER MIDWEST AND GREAT LAKES JET WOULD ALSO BE SUPPORTIVE OF SOME SEVERE POTENTIAL. CHALLENGE WILL BE IN DETAILS OF LOCATION OF BOUNDARY(IES) WITH IMPACTS ON DEVELOPMENT/PROPAGATION OF NOCTURNAL CONVECTION. THUS... STILL A LOT OF UNCERTAINTY ON JUST WHERE THE ACTIVE CONVECTIVE ZONE WILL SET UP AND HAVE CONTINUED WITH CHANCE POPS FOR MUCH OF THE PERIOD. TEMPS LOOK TO BE WARMER AND DEPENDING ON THE MOVEMENT OF THE FRONTAL BOUNDARY COULD SEE 1-2 DAYS OF HIGHS MAINLY IN THE 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1245 PM CDT FRI MAY 16 2014 VFR CONDS THROUGH THIS TAF CYCLE. SCATTERED RAIN SHOWERS THIS AFTERNOON WILL END BY EARLY THIS EVENING. NORTHEAST TO NORTH WINDS BECOMING NORTHWEST LESS THAN 10 KNOTS. CLEARING SKIES TONIGHT AS HIGH PRESSURE BUILDS INTO THE REGION. && .CLIMATE... ISSUED AT 348 AM CDT FRI MAY 16 2014 RECORD COOL HIGHS FOR TODAY MAY 16... DUBUQUE........52...1945 MOLINE.........46...1945 RECORD LOWS FOR MAY 17... MOLINE.........35 IN 2011 CEDAR RAPIDS...32 IN 1930 DUBUQUE........32 IN 2009 BURLINGTON.....36 IN 2011 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...08 SHORT TERM...08 LONG TERM...05 AVIATION...HAASE CLIMATE...08
Hazardous weather outlook, May 16, 11:48 AM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1148 AM CDT FRI MAY 16 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-171700- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1148 AM CDT FRI MAY 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST WILL BE POSSIBLE TONIGHT...ESPECIALLY IN SHELTERED VALLEYS AND LOW LYING AREAS. PORTIONS OF THE MISSISSIPPI RIVER ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY TUESDAY THROUGH THURSDAY. A FEW SEVERE STORMS APPEAR POSSIBLE...ESPECIALLY TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HAASE
In the hours before
Local storm report, May 16, 8:20 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
820 AM CDT FRI MAY 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 W BETTENDORF 41.56N 90.49W
05/16/2014 M1.16 INCH SCOTT IA TRAINED SPOTTER
EVENT TOTAL SO FAR. RAINFALL OF 0.29 INCHES OVERNIGHT.
0700 AM HEAVY RAIN LOWDEN 41.86N 90.92W
05/16/2014 M1.03 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL.
&&Nearby
Frost Advisories in Iowa, 2014Frost Advisories in Illinois, 2014Frost Advisories in Missouri, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.